Alert archive / Mississippi / Flash Flood Warnings in 2001

Flash Flood Warning 59, NWS Jackson, MS

August 13, 2001Lincoln County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 13, 2001, 6:32 PM CDT for Lincoln County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 13, 2001, 6:32 PM CDT (23:32 UTC)
Expired
Aug 13, 2001, 8:30 PM CDT
In force
118 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 132333
FFWJAN
MSC085-140130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
632 PM CDT MON AUG 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 830 PM CDT

* AT 632 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED            
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER BROOKHAVEN. THE AREA  
  OF HEAVY RAIN WAS NEARLY STATIONARY.

RADAR ESTIMATED RAINFALL AMOUNTS OF...TWO TO THREE INCHES HAS FALLEN 
SINCE 530 PM. ADDITIONAL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE BY 
730 PM.

VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

LAT...LON 3164 9064 3140 9060 3145 9026 3160 9028
          3170 9045

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 5:30 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 13, 5:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT MON AUG 13 2001

UPDATED NW ZONE GROUPING TO UP POPS TO LOW END CHANCE AS PRESENT
COVERAGE SOMEWHAT MORE THAN ISOLATED.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26

In the hours before

Special weather statement, Aug 13, 2:16 PM CDT, 4 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT MON AUG 13 2001

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI
THROUGH THIS EVENING. NO SEVERE STORMS ARE ANTICIPATED...THE
MAJOR CONCERN WILL BE WITH FLOODING.

...FLOODING...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE REGION THROUGH THIS EVENING. THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE HEAVY RAINS AND POSSIBLY CAUSE NEW
AND/OR ADDITIONAL FLOODING OVER PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

A VERY MOIST ATMOSPHERE WILL REMAIN ACROSS THE REGION THROUGH
THIS EVENING...COMBINE THAT WITH DAYTIME HEATING AND ONE LAST
DISTURBANCE MOVING OVER THE AREA...SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND HAVE THE POSSIBILITY TO PRODUCE LOCALLY
HEAVY RAINFALL. WITH A LARGE AREA HAVING SATURATED GROUND...
RAINFALL FROM ANY THUNDERSTORMS WILL LIKELY CAUSE MORE FLOODING
PROBLEMS.

ACTIVATION OF STORMS SPOTTERS AND HAM RADIO OPERATORS WILL NOT BE
NECESSARY THROUGH TONIGHT...BUT EMERGENCY MANAGEMENT PERSONNEL
SHOULD STAY INFORMED OF THE LATEST CONDITIONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Aug 13, 3:56 PM CDT, 2 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT MON AUG 13 2001

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI
THROUGH THIS EVENING. NO SEVERE STORMS ARE ANTICIPATED...THE
MAJOR CONCERN WILL BE WITH LOCALIZED FLOODING. THESE SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DISSIPATE AFTER SUNSET.

...FLOODING...
A VERY MOIST ATMOSPHERE WILL REMAIN ACROSS THE REGION THROUGH
THIS EVENING AND WITH ONE LAST DISTURBANCE MOVING OVER THE
AREA...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINS AND
POSSIBLY CAUSE NEW AND/OR ADDITIONAL FLOODING OVER PORTIONS OF
NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI DUE TO
THE SATURATED GROUND CONDITIONS.

ACTIVATION OF STORMS SPOTTERS AND HAM RADIO OPERATORS WILL NOT BE
NECESSARY THROUGH TONIGHT...BUT EMERGENCY MANAGEMENT PERSONNEL
SHOULD STAY INFORMED OF THE LATEST CONDITIONS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.